I've had health problems since summer 2011, after I got an infection on holiday in Greece. At the time, I was healthy and weighed 8st10lb. Within a month I had gained a stone and within another month I had gained another stone. Nothing in my life changed and over the years I have tried to lose the weight and failed. This has never been a problem for me and the suddenness makes me think something is wrong. Most doctors have told me I'm eating too much, or that I'm not eating enough.
Diagnosed with an autoimmune condition around 2013, affecting connective tissue (I get very painful ribs and joints, scratchy eyes and dry mouth). Medication did very little but cutting out nightshade foods has helped.
I was then put on levothyroxine after TSH test of 5.2. I lost 7lb within 2 weeks but after that it crept back on again in the following two weeks. They increased the dose to 100mcg and exactly the same thing happened. Lost 7lb straight away only to put it back on.
Just had the following test results ordered by a consultant (not currently taking levo):
TSH 2.29 (range 0.27-4.2)
FREE T4 12.2 (12.0-22.0)
Cortisol 567 (170-700)
Prolactin 302 (102-496)
These last two have a whole list of reference ranges relating to where you are in your menstrual cycle I believe (and my results fall inside or very outside, depending on where I was). **No one asked me that question at the time of the blood tests**.
I have been told everything is fine, see you for a check up in March to see if anything has changed. Nothing has been done, so nothing will change. It hasn't changed for 5.5 years. I am feeling very low that I will never be myself again. Can anyone help me??
Is there someone I can go to who might actually treat my symptoms and try to help me instead of just saying "your TSH is fine, go away"??
I lost a little weight recently (7lb again!!) by eating virtually nothing for a month (about 600 calories a day) but as soon as I ate normally (my normal is very small meals anyway, about 1200 cals a day) it all went back on. This cannot be right.